Posted by: Lynne | 2012-12-06


Good day. I am a 33 year old women and my question relates to medication. I am currently using metformin, clift and lipogen. On the 18th october I ruptured my left achilles tendon. I had the operation on the 6th november and am now starting slight weight bearing. The doctor noticed a little blister on my wound today when I went for my check up. He prescibed ciproflaxacin, I have not taken this that I can remember. When I was in hospital I received cindimycin. I have read horrific stories of cipro being dangerous especially for the achilles tendon. Can you please advise on this concern, thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


I am unaware that ciproflaxacin will cause or aggrevate achilles tendon pathology. If the medication was prescribed by your orthopaedic surgeon, I am sure that it will be safe to use. The blister is most likely the site of infection and has to be treated, as the infection can spread and this will definately cause poor healing of the achiles tendon.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.